1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Newly injecting: weird feeling

Discussion in 'Insulin' started by carandol, Nov 10, 2012.

  1. carandol

    carandol Type 2 · Well-Known Member

    Messages:
    102
    Likes Received:
    2
    Trophy Points:
    38
    I've just started injecting insulin. I'm currently on a dose of 3 (what units, I don't know?) Novorapid before each meal, and 10 Lantus before bed. (They're planning to up the dose once they've figured out what I need - its so far brought my average down to around 12, from the 16 is was before, so we're getting there but not there yet).

    I injected Lantus for the first time last night and it made me feel distinctly weird - spaced out, and my skin felt really sensitive (some people pay good money for that sort of drug :D ). It only lasted about 10 minutes, but it was very odd while it lasted. I thought maybe I was having a hypo (though I wasn't sweating or feeling weak), so I prepared to grab some glucose tablets, but thought I'd check my blood sugar again, and it had gone up from the 12 it had been when tested before injecting, to 13, so it's a good job I didn't take the glucose!

    I'm wondering if this feeling is something I should be worried about, is it common, is it because I'm new to insulin and that was my first big injection, or what? It doesn't happen with the small injections before meals.
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    Not sure to be honest as I've not experienced this when using lantus, if you experience this again then your best speaking to your DSN, there's are alternative basal insulin's should you not tolerate lantus.
     
  3. carandol

    carandol Type 2 · Well-Known Member

    Messages:
    102
    Likes Received:
    2
    Trophy Points:
    38
    Well, it didn't happen last night - I guess it must have been first night nerves! :)
     
    • Like Like x 2
  4. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278

    That's good news, probably was just you being anxious on your first day of injecting insulin, fair to say we have all been before but it does get easier.
     
  5. Cobra3164

    Cobra3164 · Well-Known Member

    Messages:
    123
    Likes Received:
    2
    Trophy Points:
    38
    Was a bit weird too for me I think mine was actually feeling the glucose getting back into where it should be. I had first time injecting nerves too I dont think you have too much to be concerned about.

    All my best

    Simon aka Cobra3164
     
  6. angieG

    angieG Type 1 · Well-Known Member

    Messages:
    725
    Likes Received:
    25
    Trophy Points:
    68
    The first night I was on insulin I felt I was on a high and it took me about 2 hours longer than normal to get to sleep!!

    Glad to hear you were okay the second night. Maybe you were being a bit over sensitive and looking for reactions?

    Regards
    Angie
     
  7. pzx3pr

    pzx3pr · Newbie

    Messages:
    3
    Likes Received:
    0
    Trophy Points:
    21
    Hi I've just started injecting, no symptoms that you describe but I have been feeling a bit sick. I guess it will pass.
     
  8. judy.suirane

    judy.suirane · Member

    Messages:
    24
    Likes Received:
    6
    Trophy Points:
    23
    Me too, I feel lethargic and feel like my bones are thinning. I went from super high energy go to person, to sleeping beauty lol!!!! But my sugar is come down.


    Sent from my iPhone using Tapatalk
     
  9. kerrygrant26

    kerrygrant26 Type 1 · Well-Known Member

    Messages:
    116
    Likes Received:
    93
    Trophy Points:
    68
    Judy.suirane i to was very lethargic and felt like i had really weak bones and it turns out it was down to the Lantus, if this is what you're taking perhaps discuss it with your diabetic nurse. They changed me to Levemir and i no longer have those problems. Sorry for hijacking your post carandol :eek: best of luck with your insulin injections it does get easier x
     
  10. judy.suirane

    judy.suirane · Member

    Messages:
    24
    Likes Received:
    6
    Trophy Points:
    23
    I am on levemir and recently went on Krill omega 3 and 5000iu of vitamin d. I am feeling a bit better but it is early days.


    Sent from my iPhone using Tapatalk
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook